Alert archive / Washington / Wind Advisories in 2016
Wind Advisory 19, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Dec 7, 2016, 3:04 PM PST. It took effect at Dec 7, 2016, 9:00 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2016, 3:04 PM PST (23:04 UTC)
- In effect from
- Dec 7, 2016, 9:00 PM PST
- Expired
- Dec 8, 2016, 9:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
460 WWUS76 KSEW 072304 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 304 PM PST WED DEC 7 2016 WAZ555-081200- /O.NEW.KSEW.WI.Y.0019.161208T0500Z-161209T0000Z/ EAST PUGET SOUND LOWLANDS- 304 PM PST WED DEC 7 2016 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM PST THURSDAY. * TIMING...IT WILL BECOME WINDY TONIGHT AND WINDY CONDITIONS WILL CONTINUE THROUGH THURSDAY. * WINDS...EAST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
745 WWUS76 KSEW 081234 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 434 AM PST THU DEC 8 2016 WAZ555-082045- /O.CON.KSEW.WI.Y.0019.000000T0000Z-161209T0000Z/ EAST PUGET SOUND LOWLANDS- 434 AM PST THU DEC 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * TIMING...WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE DAY TODAY BEFORE SUBSIDING THIS AFTERNOON. * WINDS...EAST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
194 WWUS76 KSEW 081625 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 825 AM PST THU DEC 8 2016 WAZ503-090030- /O.EXB.KSEW.WI.Y.0019.000000T0000Z-161209T0400Z/ WESTERN WHATCOM COUNTY- 825 AM PST THU DEC 8 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. * TIMING...TODAY AND EARLY THIS EVENING. * WINDS...EAST OR NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS... * IMPACTS...LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ515-516-090030- /O.EXB.KSEW.WI.Y.0019.000000T0000Z-161209T0500Z/ WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST- 825 AM PST THU DEC 8 2016 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. * TIMING...TODAY THROUGH EARLY THIS EVENING. * WINDS...EAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS...SEKIU AND NEAH BAY. * IMPACTS...LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ517-090000- /O.EXA.KSEW.WI.Y.0019.000000T0000Z-161209T0000Z/ CENTRAL COAST- 825 AM PST THU DEC 8 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING...TODAY. * WINDS...EAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS...WESTPORT AND OCEAN SHORES. * IMPACTS...LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ555-090030- /O.EXT.KSEW.WI.Y.0019.000000T0000Z-161209T0600Z/ EAST PUGET SOUND LOWLANDS- 825 AM PST THU DEC 8 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH EARLY THIS EVENING BEFORE SUBSIDING LATE THIS EVENING. * WINDS...EAST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * LOCATIONS...WINDS WILL BE STRONGEST ALONG THE CASCADE FOOTHILLS...INCLUDING ENUMCLAW...NORTH BEND...BLACK DIAMOND AND GOLD BAR. * IMPACTS...LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
835 WWUS76 KSEW 090015 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 415 PM PST THU DEC 8 2016 WAZ517-090115- /O.EXP.KSEW.WI.Y.0019.000000T0000Z-161209T0000Z/ CENTRAL COAST- 415 PM PST THU DEC 8 2016 ...WIND ADVISORY HAS EXPIRED... EASTERLY WIND GUSTS HAVE EASED BELOW 40 MPH. THEREFORE...THE WIND ADVISORY FOR THE GRAYS HARBOR AREA IS BEING ALLOWED TO EXPIRE. $$ WAZ555-090500- /O.EXT.KSEW.WI.Y.0019.000000T0000Z-161209T0500Z/ EAST PUGET SOUND LOWLANDS- 415 PM PST THU DEC 8 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... * TIMING...STRONG EAST WINDS NEAR THE CASCADE FOOTHILLS WILL EASE THIS EVENING. * WINDS...EAST WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH EARLY THIS EVENING. * LOCATIONS...WINDS WILL BE STRONGEST IN COMMUNITIES ALONG THE CASCADE FOOTHILLS... INCLUDING ENUMCLAW...NORTH BEND...BLACK DIAMOND AND GOLD BAR. * IMPACTS...LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ503-090400- /O.CON.KSEW.WI.Y.0019.000000T0000Z-161209T0400Z/ WESTERN WHATCOM COUNTY- 415 PM PST THU DEC 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * TIMING...WINDS WILL START TO EASE THIS EVENING. * WINDS...EAST OR NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS...STRONGEST WINDS ALONG THE WESTERN WHATCOM COUNTY COASTLINE. * IMPACTS...LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ515-516-090500- /O.CON.KSEW.WI.Y.0019.000000T0000Z-161209T0500Z/ WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST- 415 PM PST THU DEC 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * TIMING...WINDS WILL START TO EASE THIS EVENING. * WINDS...EAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS...SEKIU AND NEAH BAY. * IMPACTS...LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
514 WWUS76 KSEW 090450 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 850 PM PST THU DEC 8 2016 WAZ515-516-555-090600- /O.EXP.KSEW.WI.Y.0019.000000T0000Z-161209T0500Z/ WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-EAST PUGET SOUND LOWLANDS- 850 PM PST THU DEC 8 2016 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... EAST TO NORTHEAST WINDS HAVE FALLEN BELOW 30 MPH WITH GUSTS TO 45 MPH ACROSS THE AREA. WINDS WILL CONTINUE TO SLOWLY DIMINISH OVERNIGHT. $$ WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Dec 7, 9:20 AM PST, 5 hours 44 minutes earlier.
Area forecast discussion, Dec 7, 9:20 AM PST, 5 hours 44 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
920 AM PST Wed Dec 7 2016
.SYNOPSIS...Cold dry air is over Western Washington this
morning. Offshore flow will increase tonight and Thursday as high
pressure moves inland and low pressure approaches the area. A front
will reach the area Thursday afternoon and move north through
Western Washington Thursday night. Cool rainy weather is likely
Friday through the weekend--although the snow level should be
low. Dry weather is possible for a couple of days around Monday
and Tuesday of next week.
&&
.SHORT TERM...There is a front offshore and it becomes
increasingly west-east oriented through Thursday and then moves
north through Western Washington late Thursday afternoon and evening.
Clear Skies today will give way to high clouds tonight. The clouds
will increase Thursday with snow starting up in the south, probably
midday, and spreading north through the rest of Western Washington
around late afternoon. Easterly pressure gradients will rise, with
windy weather in the typical gap wind areas on Thursday--which is
west of the passes for the most part and around Enumclaw.
Snow Thursday night will turn to rain by daybreak Friday in much of
the lowlands. Cool air tends to bank up against the east slopes of
the Olympics-so it might take an extra six hours there, and the
precip is usually heaviest there in this overrunning easterly flow
type of system. The Seattle metro area should get some drying from
the easterlies and 1-3 inches is a good forecast for now. There is a
winter storm watch up for most of Western Washington--my guess is
that most areas will end up with a winter weather advisory and Hood
Canal will get a winter storm warning for heavy snow.
Currently there is still Fraser outflow--but it is not all that
strong, the Bellingham to Williams Lake gradient is -10mb and steady-
-til that collapses chilly air will keep a mix of wintry precip
around Bellingham. For Thursday night, that will be snow. For Friday
morning there could be a little sleet or freezing rain mixed in, and
then after that it is hard to say--but I think the forecast for
Western Whatcom county could be five degrees too warm for the highs
and the lows Friday through Monday, so that is something to work on
today.
So, back to Friday--rain will fall at times for the most lowlands
except perhaps that wintry mix for Whatcom county and the places
that are slower to scour in the morning like Hood Canal and maybe
along the Strait. The afternoon and Friday night are rainy, and then
the 12z GFS has a weather system and 1002mb low moving on to the
coast--that fills and mushes out into the Columbia Basin Saturday.
The 1000-850mb thickness ranges from 1320dm at Hoquiam to 1296dm at
Bellingham--so the north may still flirt with wet snow but nearly
all the lowlands should have rain Friday night. The precip moves
into the Cascades and dries up Saturday morning--the foothills of
the Cascades should have a snow level that is below 500 feet in the
north to maybe 1500 feet in the south but we may see wet snow on the
hills for a few hours around daybreak Saturday--the path of that low
keeps the low level flow coolish and interesting and even though the
850mb temp is fairly warm at -3c around Seattle on that 12z GFS.
.LONG TERM...Weather systems over the weekend should give way to
cold dry weather again for a couple days, probably Mon-Tue. Then
around the middle of next week the westerlies should break through
and resume--so next Wednesday could be one of those transition
periods from snow to rain again. Timing could easily be off a day
or two.
&&
.AVIATION...Moderate northerly flow aloft over western Washington
this morning, becoming light tonight, then moderate southwest
aloft developing on Thursday. Strong low-level offshore wind flow
will maintain a dry and stable air mass through about 21z Thu.
Patchy freezing fog again tonight in favored sheltered river
valleys such as the Snoqualmie and Chehalis.
KSEA...Dry air mass will remain in place through 21z Thu. High
clouds will start to increase late tonight. Snow will hold off
until late Thursday afternoon, so dry weather until then.
Northeast surface winds through this afternoon. An easterly wind
emanating from the Cascades will be possible at times from this
evening through Thursday. Haner
&&
.MARINE...Easterly flow will increase today as a strong Pacific
frontal systems slowly approaches the region, with gale force
easterlies expected over the coastal waters, west entrance Strait
of Juan de Fuca and central Strait beginning this evening and
continuing into Thursday night. Gale Warnings are already in
effect, and confidence in this event is high. For the remainder
of the inland waters, the wind forecast is less certain but it
looks like the winds will probably remain just below gale force.
The winds will probably shift to southwest over the coastal waters
on Friday, in the wake of the cold front or occluded front associated
with the system discussed above. There is not much confidence in
forecast particulars for Friday (or beyond) though, as model
solutions continue to vary widely. Specifically, most GFS
solutions bring a fairly deep low into the offshore waters Friday
or Friday night; however, even the GFS is not very consistent from
run to run. The ECMWF has a weaker low much further offshore. In
intentionally vague and general terms, the back side of the
frontal system will probably move inland Friday or Friday night,
with a trough remaining over the area this weekend. Haner/McDonnal
&&
.HYDROLOGY...No river flooding is expected over the next week.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Watch from Thursday morning through Friday morning
for Admiralty Inlet Area-Bellevue and Vicinity-Bremerton
and Vicinity-East Puget Sound Lowlands-Eastern Strait of
Juan de Fuca-Everett and Vicinity-Hood Canal Area-Lower
Chehalis Valley Area-San Juan County-Seattle and Vicinity-
Southwest Interior-Tacoma Area-Western Skagit County-
Western Whatcom County.
Winter Storm Watch from Thursday afternoon through Friday
afternoon for Cascades of Pierce and Lewis Counties-
Cascades of Snohomish and King Counties-Cascades of Whatcom
and Skagit Counties-Olympics.
PZ...Gale Warning from 9 PM this evening to midnight PST Thursday
night for Coastal Waters From Cape Flattery To James Island
Out 10 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater Out 10 Nm.
Gale Warning from 9 PM this evening to 3 AM PST Friday for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm.
Small Craft Advisory until 9 AM PST Thursday for Northern Inland
Waters Including The San Juan Islands.
Gale Warning from 4 PM this afternoon to midnight PST Thursday
night for Central U.S. Waters Strait Of Juan De Fuca-West
Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 8:16 PM PST | Winter Storm Watch | SEW | San Juan | 19 hr |
| Dec 7, 2:53 AM PST | Gale Warning | SEW | 48 hr | |
| Dec 7, 2:53 AM PST | Small Craft Advisory | SEW | 6 hr | |
| Dec 7, 3:02 PM PST | Winter Storm Warning | SEW | 41 hr | |
| Dec 7, 3:02 PM PST | Winter Weather Advisory | SEW | San Juan | 60 hr |
Nearby
Wind Advisories in Washington, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.